MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following the intraocular lens (iol) implant procedure, the patient experienced blurred vision.The iol was exchanged in a secondary procedure.The clinical reason for explant was mechanical complication.Additional information has been requested.
 
Additional Manufacturer Narrative
The iol (intraocular lens) was returned on a piece of white medical sponge placed into a plastic specimen cup.Viscoelastic was observed on the lens.One haptic distal area was nicked on the anterior surface.The power, cylinder, and resolution was re-checked by engineering tech, r.Fannin.The results show that the lens met specification for an suspect (1.50cyl), 14.5 diopter lens.Product history records were reviewed and documentation indicated the product met release criteria.The account indicated the use of qualified cartridge and handpiece.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint of "explant blurred vision".The initial report description indicated that a facility representative reported an explanted iol with patient reason blurred vision.Clinical reason was mechanical complication.The iol does not have a mechanical component--the terminology used to report mechanical complication is an insurance coding term that is used for billing and coding when a lens is exchanged---the verbiage does not indicate a lens malfunction.Each lens is subjected to a 100% assessment of the power, cylinder, and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company suspect monofocal (1.50cyl), 14.5 diopter lens was replaced with a company's trifocal (1.50cyl), 14.5 diopter (add power +2.2/+3.2) lens.Due to the exchange of a monofocal lens to a multifocal lens of the same diopter, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17286483
Report Number1119421-2023-01229
Device Sequence Number6176566
Product Code HQL
UDI-Device Identifier00380652335652
UDI-Public00380652335652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberSA6AT3
Device Lot Number15152590
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARRETT; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale